Results 1 to 10 of 10
Buprenorphine causing Edema and Cellulitis
  1. #1
    robcoz is offline New Member
    Join Date
    Sep 2011
    Posts
    5

    Question Buprenorphine causing Edema and Cellulitis

    Hey all,

    This is my first post
    I have been taking Buprenorphine (Subutex) for about 8 months now. If I take more than 4mg a day I get Edema which turns into Celluitis. My Dr. has confirmed this and has 3 other patients out of 100 also with the condition from Buprenorphine. The other 96 patients he has takes Suboxone and they do not show symptoms. The reason I take Buprenorphine vs. Suboxone is purely financial.

    I've attached some pics of what it's doing to me. I stand on my feet much more than I sit so I know that is a problem as well. But when I stop taking Buprenorphine, my legs clear up good as new. Basically I'd like to find out how many other people this is happening to and maybe a possible way to counter it? I end up taking antibiotics and water pills to hell get the swelling and pain down.

    Thanks a bunch!



  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Eight months is too long to be on subs. You should be tapering down and off and the problem will disappear. Let me know if I can help with the taper down. I know how to do this. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    robcoz is offline New Member
    Join Date
    Sep 2011
    Posts
    5

    Default

    Quote Originally Posted by Robert_325 View Post
    Eight months is too long to be on subs. You should be tapering down and off and the problem will disappear. Let me know if I can help with the taper down. I know how to do this. God bless.
    Sorry for the late reply.
    I'm definitely ready to get off these. I have 30 pills, will that be enough to ween off or will I need more?
    Thank you!

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by robcoz View Post
    Sorry for the late reply.
    I'm definitely ready to get off these. I have 30 pills, will that be enough to ween off or will I need more?
    Thank you!




    How much, or what dose, of buprenorphine are you currently taking? We need to set you up on a taper plan but I need to know what dose you've been stable on over the last eight months you've been using them. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    robcoz is offline New Member
    Join Date
    Sep 2011
    Posts
    5

    Default

    Quote Originally Posted by Robert_325 View Post
    How much, or what dose, of buprenorphine are you currently taking? We need to set you up on a taper plan but I need to know what dose you've been stable on over the last eight months you've been using them. God bless.
    8mg per day. 4mg in the morning and 4mg in the evening.
    Thank you

  6. #6
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by robcoz View Post
    8mg per day. 4mg in the morning and 4mg in the evening.
    Thank you



    robcoz ...... Being on 8mg is not a terrible place to start. Over the years I've seen lots worse. But it's still been too long at that dose and we need to get you tapered off to alleviate some of your problems.

    The standard that I have used for years on this forum is reducing whatever your current dose at the time is by 25% every four days or so. So you would start out reducing to 6mg tomorrow, continuing to dose twice daily as you have been. Just take 3mg in the AM and 3mg in the PM. It's imperative to take your doses at the same time and same amounts daily as we proceed forward.

    Once you are stable at 6mg, which shouldn't be a problem in a matter of days, you would reduce by another 25% dropping to 4.5mg. For convenience sake I would round off the 4.5mg and take 2mg in the morning and 2mg in the afternoon, and so on down by 25% increments. That little extra .5mg that we would be eliminating shouldn't bother you at all while you're still at this high of a dose.

    If you'll do exactly what I suggest and have faith in what I'm telling you we can get you clean off the subs most likely with the current supply of medication in your possession. Worse case scenario is that you would need a few extra pills at the end, but I would expect the best rather than the worst results. I've done this a thousand times and know how to get you off these subs.

    Keep me posted how you're doing so I can make suggestions if you encounter any problems which I'm not anticipating for you. But if something should come up I have done this enough times that I can pretty much get you through anything that should arise as long as you listen to me and follow what I ask of you to the letter.

    Stay in touch daily so I'll be able to help you as we get you off this medication. I will be on and off the forum daily as I've been recovering from a personal surgery. So if you post bear with me, but I will get back with you directly. We can do this I promise if you will just work with me. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  7. #7
    robcoz is offline New Member
    Join Date
    Sep 2011
    Posts
    5

    Default

    Quote Originally Posted by Robert_325 View Post
    robcoz ...... Being on 8mg is not a terrible place to start. Over the years I've seen lots worse. But it's still been too long at that dose and we need to get you tapered off to alleviate some of your problems.

    The standard that I have used for years on this forum is reducing whatever your current dose at the time is by 25% every four days or so. So you would start out reducing to 6mg tomorrow, continuing to dose twice daily as you have been. Just take 3mg in the AM and 3mg in the PM. It's imperative to take your doses at the same time and same amounts daily as we proceed forward.

    Once you are stable at 6mg, which shouldn't be a problem in a matter of days, you would reduce by another 25% dropping to 4.5mg. For convenience sake I would round off the 4.5mg and take 2mg in the morning and 2mg in the afternoon, and so on down by 25% increments. That little extra .5mg that we would be eliminating shouldn't bother you at all while you're still at this high of a dose.

    If you'll do exactly what I suggest and have faith in what I'm telling you we can get you clean off the subs most likely with the current supply of medication in your possession. Worse case scenario is that you would need a few extra pills at the end, but I would expect the best rather than the worst results. I've done this a thousand times and know how to get you off these subs.

    Keep me posted how you're doing so I can make suggestions if you encounter any problems which I'm not anticipating for you. But if something should come up I have done this enough times that I can pretty much get you through anything that should arise as long as you listen to me and follow what I ask of you to the letter.

    Stay in touch daily so I'll be able to help you as we get you off this medication. I will be on and off the forum daily as I've been recovering from a personal surgery. So if you post bear with me, but I will get back with you directly. We can do this I promise if you will just work with me. God bless.
    I'm on 6mg for the last day. Tomorrow I will do 2mg in the AM and 2mg in the PM. All is well and I feel fine. Sorry for not checking in everyday. I will try to make more of an effort, I've been a bit busy lately.

    Thanks again!
    Last edited by robcoz; 10-20-2011 at 06:55 AM.

  8. #8
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Keep me posted how you're doing. I'm cheering for you! God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  9. #9
    robcoz is offline New Member
    Join Date
    Sep 2011
    Posts
    5

    Thumbs up

    Quote Originally Posted by Robert_325 View Post
    Keep me posted how you're doing. I'm cheering for you! God bless.
    Thank you. I'm doing ok.... a little bit of aches and pains but I'm taking otc stuff for it.

  10. #10
    freedom11 is offline Advanced Member
    Join Date
    Aug 2011
    Location
    England
    Posts
    1,065

    Default

    hi robcoz - congrats on making your decision to quit. It doesn't really surprise me about those effects cos i was only on it a short time and started to feel really bloated - like i had a beer belly for the first time in my life!! Anyway - cheering you on from the sidelines. Please read other threads when you feel like you need some moral support too. Also you might want to take a look at the music thread. I have found walking every day more or less since i came on the site has helped. Take care. Love Jay xx (almost three weeks no subs)

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22